Alert archive / Colorado / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 148, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 28, 2007, 7:28 PM MDT for Costilla County, Colorado. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2007, 7:28 PM MDT (01:28 UTC)
- Expired
- Jun 28, 2007, 7:58 PM MDT
- In force
- 30 min
- Issued by
- NWS Pueblo, CO
- Area
- Counties, with a storm outline in the text
County Costilla County, CO
The radar
The Pueblo radar (KPUX), 148 km from the middle of the area, began a volume at 01:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 1.5 hours before the alert went out and 293 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 202 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 3356 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPUB 290128 SVRPUB COC023-290230- /O.NEW.KPUB.SV.W.0148.070629T0128Z-070629T0230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 728 PM MDT THU JUN 28 2007 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN COSTILLA COUNTY IN SOUTH CENTRAL COLORADO... * UNTIL 830 PM MDT... * AT 726 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL. THIS STORM WAS CENTERED 6 MILES NORTHEAST OF FORT GARLAND...OR 29 MILES EAST OF ALAMOSA...AND WAS MOVING TOWARD THE SOUTHEAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL IMPACT MAINLY RURAL AREAS OF NORTHEASTERN COSTILLA COUNTY...INCLUDING HIGHWAY 160. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3762 10539 3746 10550 3727 10519 3743 10516 $$
2 follow-up statements
000 WWUS55 KPUB 290141 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 741 PM MDT THU JUN 28 2007 COC023-290230- /O.CON.KPUB.SV.W.0148.000000T0000Z-070629T0230Z/ COSTILLA CO- 741 PM MDT THU JUN 28 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM MDT FOR NORTHEASTERN COSTILLA COUNTY... AT 738 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL. THIS STORM WAS CENTERED 6 MILES NORTHEAST OF FORT GARLAND...OR 29 MILES EAST OF ALAMOSA...AND WAS MOVING TOWARD THE SOUTHEAST AT 15 MPH. THE SEVERE STORM WILL IMPACT MAINLY RURAL AREAS OF NORTHEASTERN COSTILLA COUNTY...INCLUDING HIGHWAY 160. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. FREQUENT LIGHTNING WILL ALSO OCCUR. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IF CAUGHT OUTDOORS...STAY AWAY FROM WATER...METAL OBJECTS...AND ISOLATED TALL OBJECTS SUCH AS TREES. IF INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. IF POSSIBLE...UNPLUG ANY UNNECESSARY APPLIANCES BEFORE THE THUNDERSTORM HITS. LAT...LON 3762 10539 3746 10550 3727 10519 3743 10516 $$
000 WWUS55 KPUB 290158 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 758 PM MDT THU JUN 28 2007 COC023-290208- /O.CAN.KPUB.SV.W.0148.000000T0000Z-070629T0230Z/ COSTILLA CO- 758 PM MDT THU JUN 28 2007 ...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR NORTHEASTERN COSTILLA COUNTY... HAZARDOUS LIGHTNING IS STILL IN THE AREA. LAT...LON 3762 10539 3746 10550 3727 10519 3743 10516 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 3:06 PM MDT, 4 hours 22 minutes earlier.
Area forecast discussion, Jun 28, 3:06 PM MDT, 4 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 306 PM MDT THU JUN 28 2007 .SHORT TERM... (TONIGHT AND FRIDAY) CURRENTLY...THUNDERSTORMS DEVELOPING OVER TERRAIN WITH A SOUTHEAST DRIFT. ONLY A FEW LIGHTNING STRIKES SO FAR. LOOKS PRETTY CAPPED OVER THE SOUTHEAST PLAINS WITH ONLY A FEW CU. WEAK IMPULSES COMING AROUND THE RIDGE WITH ELONGATED PV LOBE AIDING THE CONVECTION. ONE IMPULSE FIRING OVER SAN JUAN MOUNTAINS LOOKS LIKE IT WILL MOVE OUT OF THAT AREA QUICKLY. ANOTHER COMING OVER THE TOP WITH ELONGATED PV LOBE FIRING STORMS OVER NORTHERN AREAS. PLENTY OF MOISTURE TO WORK WITH OVER THE MOUNTAINS WITH CAPE OVER 1200 J/KG ALONG I-25 CORRIDOR. QUESTION OF THE DAY IS HOW ORGANIZED WILL THE STORMS BE AND WHAT SIZE HAIL. PLENTY OF CAPE TO WORK WITH AND WITH SUPPORT FROM THE IMPULSES WOULD EXPECT ONE OR TWO TO PRODUCE HAIL UP TO PENNY SIZE. PRECIPITABLE WATER STILL CLOSE TO 1 INCH ALONG I-25 CORRIDOR SO COULD SEE SOME STORMS PRODUCE HEAVY RAIN. SLOW MOVEMENT WILL ADD TO THAT POTENTIAL. TONIGHT...WEAK FLOW AROUND THE RIDGE AND IMPULSES SHOULD ALLOW STORMS TO MOVE ONTO I-25 CORRIDOR EARLY EVENING THEN DISSIPATE AFTER SUNSET. WEAK PV LOBE IN THE SOUTHWEST SEEMS TO BE MOVING RIGHT ALONG AND CONVECTIONS SHOULD TAPER OFF EARLY EVENING. COULD STILL BE ANOTHER IMPULSE LURKING IN THE FLOW BUT NOTHING TOO IMPRESSIVE. SOME CONCERN FOR FIRE STARTS WITH LIGHTNING IN THE SOUTHWEST AND CENTRAL MOUNTAINS BUT LOOKS LIKE COVERAGE SHOULD BE ISOLATED TO PERHAPS LOW SCATTERED. PV LOBE DROPS SOUTH OF EASTERN MOUNTAINS AND ADJACENT PLAINS AND SHOULD BE SOUTH OF THE AREA AFTER 03Z. COULD STILL BE A THREAT OF HAIL AND LOCALLY HEAVY RAIN FROM A ONE OR TWO STORMS. FRIDAY...VERY SIMILAR TO THURSDAY WITH AFTERNOON CONVECTION FIRING OVER THE HIGH TERRAIN. DIFFICULT TO FOLLOW MODELS PRESENTATION OF WEAK IMPULSES BUT SUSPECT THERE WILL ONE OR TWO MOVING THROUGH THE FLOW. SHOULD BE A LATE AFTERNOON SHOW FOR THE I-25 CORRIDOR WITH TYPICAL DIURNAL PATTERN FOR THE HIGH TERRAIN. -FORTUNE- .LONG TERM... (FRIDAY NIGHT THROUGH NEXT THURSDAY) ISOLATED CONVECTION OVER THE MOUNTAINS FRIDAY AFTERNOON WILL HAVE A DIFFICULT TIME MOVING MUCH PAST I-25 IN THE EVENING...AS STEERING CURRENTS ARE N-NELY. KEPT THE LOW POPS IN PLACE FROM I-25 WESTWARD...AND LEFT THE ERN PLAINS DRY. ON SATURDAY...RIDGE SLOWLY EXPANDS NORTHEASTWARD ACROSS COLORADO...WITH SOME SLIGHT WARMING AT 700 MB OVER THE PLAINS. MODELS STILL DEPICT A NARROW BAND OF MOISTURE OVER THE MOUNTAINS...SO ISOLATED MOUNTAIN STORMS WERE INCLUDED IN THE FORECAST FOR ONE MORE DAY. WEAK EASTERLY GRADIENT IN THE LOWER AND MIDDLE LEVELS OF THE ATMOSPHERE WILL LIMIT THE AMOUNT OF WARMING ON THE PLAINS...WITH READINGS REMAINING IN THE LOWER TO MIDDLE 90S SAT AFTERNOON. UPPER RIDGE CONTINUES TO SLOWLY BUILD OVER THE AREA SUNDAY INTO TUESDAY...WHICH SHOULD SHUT DOWN MOST TSRA...THOUGH WOULDNT BE TOO SURPRISED TO SEE AN ISOLATED STORM ALONG THE RATON MESA OR OVER THE EAST SLOPES OF THE SANGRES...ESPECIALLY SUNDAY/MONDAY TIME FRAME. CHANCES ARE TOO LOW TO MENTION AT THIS POINT. WITH AXIS OF THE UPPER RIDGE ORIENTED SW-NE JUST TO THE NORTH OF THE AREA...LOW AND MID LEVEL EASTERLY FLOW WILL PERSIST OVER MUCH OF THE EASTERN MOUNTAINS AND PLAINS...WHICH MAY KEEP TEMPS IN THE 90S...VERSUS 100+ NUMBERS PORTRAYED BY THE MEX GUIDANCE. GIVEN CONTINUED WARM BIAS OF THE MEX...KEPT MAX TEMPS 2-4F BELOW GUIDANCE THROUGH TUESDAY. BOTH GFS AND ECMWF HINT AT THE UPPER RIDGE DRIFTING WESTWARD INTO THE GREAT BASIN BY THE END OF THE WEEK...WHICH WOULD ALLOW A GRADUAL DEEPENING OF MOISTURE AND INCREASING TSRA CHANCES OVER THE AREA. STUCK WITH THE LOW POPS IN THE HPC GRIDS FOR WED/THU...AND SHADED MAX TEMPS DOWN A DEGREE OR TWO WITH CORE OF THE HOTTEST AIR STAYING JUST WEST OF THE AREA. --PETERSEN && .AVIATION... LOW CLOUDS MAY DEVELOP AFTER 06Z OVER THE EASTERN PLAINS WHERE DEW POINTS AND RELATIVE HUMIDITY REMAIN HIGH. COULD SEE THE STRATUS WORK INTO THE VICINITY OF COS AND PUB BUT WILL HOLD OFF FOR NOW. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 21/10
Hazardous weather outlook, Jun 28, 6:34 AM MDT, 12 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 634 AM MDT THU JUN 28 2007 COZ058>089-093>099-291300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 634 AM MDT THU JUN 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE MOUNTAINS AND HIGH VALLEYS...THIS AFTERNOON THROUGH THE EVENING. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS UP TO 45 MPH...SMALL HAIL UP TO 1/2 INCH IN DIAMETER...CLOUD TO GROUND LIGHTNING AND BRIEF PERIODS OF HEAVY RAIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE THE POTENTIAL FOR THUNDERSTORMS...WITH THE THREAT OF HAIL...GUSTY WINDS...LOCALLY HEAVY RAIN...AND CLOUD TO GROUND LIGHTNING... OVER THE MOUNTAINS AND HIGH VALLEYS ON FRIDAY. ON SATURDAY...THERE WILL BE A LOW PROBABILITY OF THUNDERSTORMS...MAINLY OVER THE MOUNTAINS... WITH THE MAIN THREAT BEING LOCALLY GUSTY WINDS AND A FEW CLOUD TO GROUND LIGHTNING STRIKES. MUCH ABOVE TEMPERATURES AND DRYING CONDITIONS COULD LEAD TO AN INCREASE IN CRITICAL FIRE WEATHER CONDITIONS SATURDAY THROUGH WEDNESDAY ACROSS MUCH OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL...AND SOUTHEAST COLORADO. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE TODAY AND TONIGHT BEGINNING AT NOON...ESPECIALLY FROM THE EASTERN SAN LUIS VALLEY INTO THE I-25 CORRIDOR.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 3:57 PM MDT | Severe Thunderstorm Warning | PUB | Custer, Saguache | 50 min |
| Jun 29, 4:26 PM MDT | Tornado Warning | PUB | Custer | 21 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.